# SDR 2010F00122

- Difficulty date: June 2, 2010
- Submitted: June 2, 2010
- Operation: Air carrier
- Aircraft: N348CA
- Make and model: Casa C212CC
- Aircraft serial: 175
- Aircraft time: 18,036 hours, 19,947 cycles
- Engine: Garrtt TPE331*
- System (JASC): 3110 · Instrument Panel
- Part: Diode
- Part number: NTE5256A
- Condition: Arced
- Location: Instrument Light
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED SMOKE SMELL IN THE COCKPIT. WHILE SEARCHING FOR THE CAUSE THEY FOUND THE INSTRUMENT LIGHTING CIRCUIT BREAKER POPPED. THE SMELL DISSIPATED, SO THEY CONTINUED. AFTER LANDING AT THE DESTINATION IT WAS DISCOVERED THAT A ZENER DIODE WAS INSTALLED INCORRECTLY. WHEN IT CAME LOOSE IT SHORTED OUT IN THE OVERHEAD CONTROL PANEL, UNTIL THE CIRCUIT BREAKER OPENED.  NO FURTHER DEFECTS WERE NOTED. DIODE WAS REPLACED AND ALL ASSOCIATED EQUIPMENT WAS CHECKED WITH NO FURTHER PROBLEMS.
